For the new Army CRNAs going downrange without this background.

Patient is carried in on a litter after multiple penetrating wounds to the chest, abdomen, and extremities. You cannot get a pulseox or NIBP, especially if they don't have upper limbs. Tighten all tourniquets. Assess breath sounds, put in a needle chest decompression or chest tube if absent breath sounds. Look at the patient and put your fingers on the carotid pulse. Look at your watch and estimate the BPM based on a 15 second count. If above 120 estimate they are in Class III shock, understanding that the animal models of shock were based on animals under anesthesia that weren't in pain and terrified that they were going to die (awake patients will compensate even for severe hemorrhage with catecholamines). Place a central or IO line.
If you are going to OR and their pressure is less than 80mmHg, DO NOT INDUCE ANESTHESIA. You will kill them.
If the GCS is 7 or less you can give IM paralytics and intubate.
Strip the patient of clothes, armor, and weapons. Administer TXA on a 10 gtt/mL infusion set if it is less than 3hrs since they were wounded and extracted. Give 250mL of Tromethamine (THAM). Give Cryo. Give PRBCs as indicated. Give FFP when it thaws in 20 minutes, or fresh liquid plasma if available. IN THAT ORDER.
RATIONALE: You have limited resources. The patient is dying because they are bleeding. They are in an anaerobic metabolic state producing lactic ACID (decreasing pH) because their body is shunting blood to the central circulation at the expense of the peripheral circulation. Tourniquets have been applied as needed. Strengthen the clots with TXA. THAM is not available in the field. Hemorrhagic shock patients have already shunted blood centrally and are in metabolic acidosis. With a pH < 7.1, most of their clotting factors are ineffective. Therefore, reverse the acidosis with THAM so the clotting factors you subsequently administer will work (it permanently binds H+ unlike NaHCoO3-). Now you have stable clots and can administer acidotic PRBCs to increase oxygen carrying capacity to the vital organs. You have to do this in order. Keep the patient warm.
DO NOT use a Belmont to rapidly increase blood pressure. Your patient does not have the blood distribution to survive this if there is a defect in the vasculature. They also have shunted blood from their extremities, so the total perfused compartment is much smaller with the brain taking up more of the perfusion than normal. This is why any drug administered to the CNS has a much larger effect, and why sudden increases in BP have such significant effects on clots. This is why you don't administer a normal induction or maintenance dose of anesthesia in a trauma patient. Especially when using TIVA.
Slowly bring up the blood pressure until the surgeons identify hemorrhagic sites. Then when those sites are controlled, slowly increase the blood pressure until they identify more sites. This should be a step-wise progression unless the patient has a subsequent brain injury. In these cases, you must keep the map at least at 70mmHg at the level of the Circle of Willis despite bleeding elsewhere.
If the patient has a head injury, don't even think of practicing hypotensive anesthesia. Keep their MAP above 70. Vasopressin works the best. Administer 3% hypertonic saline and titrate to the urine output and Cushing's response. Atropine works well to counteract the bradycardia, but the skull must be open either by injury or craniectomy.
Don't give succinylcholine to a patient that has a quick clot type impregnated bandage without a dose of non-depolarizing paralytic. The fasciculations may cause the dressing to break free and the patient to bleed out before the surgery can start.
Hope this is a tool for you to use in the future.